Hail, Menominee
- When
- July 9, 1:03 PM CST
- Where
- Menominee County, 5 mi N of Menominee
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 45.183, -87.617
Golfball-sized hail at Birch Creek and County Road 577.
3 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jul 9, 9:41 AM CST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1141 AM EDT SUN JUL 9 2006 .DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WATER VAPOR IMAGERY AND RUC SHOWING A RIDGE OVER WESTERN SASKATCHEWAN AND A TROUGH OVER CENTRAL NEW ENGLAND STATES. A CLOSED LOW SLIDING DOWN THE LEE OF THE RIDGE IS OVER NORTHERN LAKE SUPERIOR. THE ACCOMPANYING SHORTWAVE ENERGY IS MOVING THROUGH LAKE SUPERIOR AND AND NORTHERN UPPER MICHIGAN. SURFACE ANALYSIS INDICATE A LARGE RIDGE OVER SOUTH CENTRAL CANADA PUSHING A COLD FRONT THROUGH NORTHERN LOWER MICHIGAN. A WEAKER COLD FRONT FOLLOWS STRETCHES FROM WAWA ACROSS THE NORTHERN U.P. INTO NORTHERN WISCONSIN. SHOWERS AND THUNDERSTORMS ARE FIRING JUST AHEAD OF A THETA-E RIDGE OVER WEST AND NORTHERN CENTRAL LAKE SUPERIOR. THE MID LEVEL LOW WILL PUSH INTO EASTERN LAKE SUPERIOR THIS AFTERNOON. THE ACCOMPANYING SHORTWAVE ENERGY WILL BE DRAWN INTO EASTERN U.P. THE CANADIAN SURFACE RIDGE WILL SHIFT INTO WESTERN ONTARIO AND BLANKET MUCH OF LAKE SUPERIOR AND THE U.P. THE THETA-E RIDGE WILL SHIFT INTO NORTHERN LAKE MICHIGAN THIS AFTERNOON. WILL CONTINUE TO CALL FOR NUMEROUS SHOWERS AND THUNDERSTORMS OVER EASTERN LAKE SUPERIOR AND SCATTERED ACTIVITY OF THE WESTERN LAKE SUPERIOR AND THE NORTHERN U.P. THERE WAS LESS CLOUD COVER THE OTHER SOUTHERN PART OF THE FORECAST AREA THEN EARLIER EXPECTED THUS THE TEMPERATURE ARE A LITTLE WARMER THAN EARLIER FORECASTED. WILL BUMP SOME THE TEMPERATURE UP AND TWEAK SOME OF THE WORDING IN ASSOCIATION WITH THE FORECASTED STORMS. && .MQT...WATCHES/WARNINGS/ADVISORIES...NONE. && DLG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 521 AM EDT SUN JUL 9 2006 MIZ001>007-009>014-084-085-101200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 421 AM CDT SUN JUL 9 2006 /521 AM EDT SUN JUL 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE NORTH HALF OF UPPER MICHIGAN THIS MORNING. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 40 MPH. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON SOUTHEAST OF A LINE FROM CRYSTAL FALLS TO GRAND MARAIS...THEN MOVE OUT OF UPPER MICHIGAN BY THIS EVENING. THESE THUNDERSTORMS WOULD BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...SMALL HAIL AND BRIEF HEAVY RAIN. A MODERATE RISK OF RIP CURRENT EXISTS FROM MARQUETTE TO GRAND MARAIS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON ALONG THE WISCONSIN BORDER...THEN ACROSS ALL OF WEST AND CENTRAL UPPER MICHIGAN TUESDAY NIGHT INTO THURSDAY MORNING...AND FRIDAY AFTERNOON INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LSZ221-241>248-263-264-101200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 421 AM CDT SUN JUL 9 2006 /521 AM EDT SUN JUL 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL MOVE ACROSS LAKE SUPERIOR THIS MORNING. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 40 MPH. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR MOST OF THE NEARSHORE WATERS FOR THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO THURSDAY MORNING AND FRIDAY AFTERNOON INTO SATURDAY. LMZ221-248-262-101200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 521 AM EDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THESE THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO THURSDAY MORNING AND FRIDAY AFTERNOON INTO SATURDAY. AJ
The Green Bay radar (KGRB), 86 km away, was scanning. The volume nearest the first event began at 19:02 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Golfball-sized hail at Birch Creek and County Road 577.
Two-inch hail found 20 minutes after storm had passed near Highway 41 and Willow Tree Road.
Numerous 8-inch cedar trees snapped in cemetary near Birch Creek Road and Bay De Noc Road.
Hail up to golf ball size combined with strong winds resulted in significant damage to roofs, siding, and automobiles.
Many roads closed across southern Menominee County due to trees and power lines down. A few trees were on fire. Three-foot diameter older willow tree snapped near base at Highway 41 and Willow Tree Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519490, 5519491, 5519492, 5519493, 5519557.